Pennsylvania, 2019

Flash Flooding in Pennsylvania, August 7, 2019

August 7, 2019 · NWS PHI · 17 events in 3 counties and zones

Thunderstorms brought locally heavy rain to far southeastern Pennsylvania on the afternoon of August 7. Rainfall totals of 2 to around 4 inches fell in parts of the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Thunderstorms brought locally heavy rain to far southeastern Pennsylvania on the afternoon of August 7. Rainfall totals of 2 to around 4 inches fell in parts of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 7, 2:47 PM EST, 58 minutes earlier.

Area forecast discussion, Aug 7, 2:47 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
347 PM EDT Wed Aug 7 2019

.SYNOPSIS...
A cold front will move through the region tonight into early
Thursday before stalling nearby through the end of the week. High
pressure will build in from the west on Friday and persist through
the weekend. Another cold front will cross the region early next
week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Strong to severe thunderstorms are ongoing across the region
late this afternoon and will continue into the evening. A Severe
Thunderstorms Watch is now in effect for all areas, along with
the previous Flash Flood Watch for some areas.

The pseudo-warm front has lifted north of the area today, while
the pre-frontal surface trough remains in place. Meanwhile, a
cold front will continue to approach the area later this
afternoon into this evening. Showers and thunderstorms have
initially developed along the surface trough, and now a squall
line is developing ahead of the approaching short wave/vorticity
impulse. This squall line will move eastward and help push the
convection offshore later this evening. Until then, strong to
severe thunderstorms can be expected as CAPE values have reach
2,000-3,000+ J/kg this afternoon, while bulk shear remains 20-30
knots underneath 30-40 knot mid-level flow. While this is not
overly strong, it has been and will continue to be sufficient
enough for severe development. Damaging winds would be the main
threat, although there is some slight veering with winds in the
low levels, so there is a small chance of rotating storms,
especially across northern New Jersey and northeastern
Pennsylvania. Freezing levels are fairly high, but if storm
updrafts become strong enough, there could be a couple of storms
with hail possible.

The actual cold front will move across the area later this
evening and overnight. Once the initial short wave/vorticity
impulses moves eastward and takes its convection with it, the
majority of showers and thunderstorms will dissipate. However,
there could be a few showers or thunderstorms with the front as
it moves across the area, although most of that activity will
dissipate as it moves eastward overnight.

The Flash Flood Watch will remain in place as heavy rainfall is
ongoing and will move across the watch area through this
evening. With PW values 1.75-2.00 inches, so very heavy rainfall
will occur.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
Although a cold front moves through overnight, dry conditions
are not completely forecast for Thursday. Another weak surface
trough develops across the east coast. Meanwhile, a couple of
short wave/vorticity impulses will move across the area, which
will help lead to a chance of showers and thunderstorms. The
shower and thunderstorm activity will be less widespread than
Wednesday because the short wave is weaker and PW values will be
lower as well at around 1.25 inches.

Thursday will continue to be another hot day, but dewpoints
will be even lower than Wednesday, so heat index values will not
approach advisory levels anywhere.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Thursday and Friday...The cold front drops through the region and
should be offshore by early Thursday but stalls near or just to the
south of the region. Showers and thunderstorms will exit the region
as the front pushes to the south. However, the air behind the front
is not particularly dry or cool and we will remain warm and humid
through Thursday.

A second cold front will cross the region Thursday night. Some
showers and thunderstorms may accompany the frontal passage but
might be more scattered than organized across the area. This front
will have more dry and cooler air behind it than the previous front
and we should see humidity start to drop across the region as the
northwest flow becomes prominent. The only hiccup to Friday being a
great day across the entire region is that the front may not drop
south of the area quickly and that will leave the chance for some
showers and thunderstorms across our southern areas, where they will
remain in closer proximity to the boundary.

Saturday and Sunday...Things clear out over the weekend as high
pressure builds across the eastern US which will allow us to
continue to dry out. With 850mb temps closer to 10-12C on Saturday,
expect high temperatures to be cooler than those of late with highs
in the upper 70s to mid 80s. The air mass will start to modify as we
continue into Sunday and 850mb temps start to edge upward but expect
temperatures, and more importantly the dew points, will remain quite
comfortable and only marginally warmer than Saturday.

Monday and Tuesday...Another period of unsettled weather looks
possible as the high shifts offshore by Monday. Low pressure well to
our north over Canada will drop a cold front into the Mid-Atlantic
sometime late Monday night or Tuesday. The models differ with timing
of the front but it looks likely we will see some showers and
thunderstorms through this time frame.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

This afternoon and tonight...Showers and thunderstorms have
developed across the area and will impact all TAF sites through
this afternoon and evening. IFR conditions, in addition to very
strong wind gusts are possible with the thunderstorms.
Thunderstorms will end from west to east through the evening and
be all offshore by 02z. Outside of the thunderstorms, VFR
conditions will occur through the evening hours. However, MVFR
ceilings and visibilities are currently expected to develop late
in the overnight and through daybreak Thursday.

Winds will be mostly out of the south to southwest, except they
will be variable near thunderstorms, before shifting to the
west overnight.

Thursday...Any low clouds and/or fog will dissipate and lift
through the morning hours, and a return to VFR is expected at
all sites. However, showers and thunderstorms are possible late
in the afternoon, especially for ABE and RDG.

Winds will be mostly out of the west to southwest during the
day Thursday around 5-10 knots.

Outlook...
Friday...Mainly VFR conditions expected. MVFR or lower possible
in showers and thunderstorms, mainly south of KPHL. West to
northwest winds around 5 to 10 knots.

Saturday...VFR conditions expected. Northwest winds around 5 to 10
knots.

&&

.MARINE...
Tonight...A Small Craft Advisory will remain in effect for this
evening for the lower Delaware Bay and Atlantic coastal waters. The
Delaware Bay is forecast to end at 8 pm, and the Atlantic waters at
midnight. Winds should diminish through this evening, and seas on
the ocean should subside overnight.

Thursday...Conditions are expected to remain below advisory levels
through the day Thursday.

Outlook...
Friday through Saturday...Sub-SCA conditions expected.
Southwest winds around 10 to 15 knots on Thursday becoming west
to northwest around 5 to 10 knots Friday and Saturday. Seas
around 2 to 4 feet on Thursday and Friday dropping to around 1
to 3 feet Saturday.

RIP CURRENTS...A moderate risk of rip currents continues this
afternoon and this evening the long period swell remains across the
waters.

The moderate risk may continue into Thursday as the long period
swells will likely remain into the day Thursday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 10 PM EDT this evening for PAZ070-071-
     104-106.
NJ...Flash Flood Watch until 10 PM EDT this evening for NJZ008>010-
     012>020-026-027.
DE...Flash Flood Watch until 10 PM EDT this evening for DEZ001.
MD...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ450>455.
     Small Craft Advisory until 8 PM EDT this evening for ANZ431.

&&

Synopsis...Meola
Near Term...Robertson
Short Term...Robertson
Long Term...Meola
Aviation...Robertson/Meola
Marine...Robertson/Meola
Hazardous weather outlook, Aug 7, 1:21 PM EST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
221 PM EDT Wed Aug 7 2019

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007-021>023-PAZ054-055-
060>062-101>103-105-081830-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-
Warren-Cumberland-Atlantic-Cape May-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Eastern Chester-Western Montgomery-
Upper Bucks-
221 PM EDT Wed Aug 7 2019

...SEVERE THUNDERSTORM WATCH 561 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, northern New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Some storms will produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001-NJZ008>010-012-013-015>020-027-PAZ070-071-104-106-081830-
New Castle-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Ocean-
Southeastern Burlington-Delaware-Philadelphia-Eastern Montgomery-
Lower Bucks-
221 PM EDT Wed Aug 7 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 561 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ014-026-081830-
Eastern Monmouth-Coastal Ocean-
221 PM EDT Wed Aug 7 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 561 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

There is a moderate risk for the development of dangerous rip
currents.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ024-025-081830-
Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic-
221 PM EDT Wed Aug 7 2019

...SEVERE THUNDERSTORM WATCH 561 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Delaware and
southern New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is a moderate risk for the development of dangerous rip
currents.

Some storms will produce damaging localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-081830-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
221 PM EDT Wed Aug 7 2019

...SEVERE THUNDERSTORM WATCH 561 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Aug 7, 3:36 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
436 PM EDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     1 ENE ROXBOROUGH        40.01N 75.20W
08/07/2019                   PHILADELPHIA       PA   PUBLIC

            DOWNED TREES ON WEST RIVER DRIVE AND LINCOLN
            DRIVE. TIME ESTIMATED FROM RADAR.

&&

CMS
Local storm report, Aug 7, 3:37 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
437 PM EDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND DMG     1 ESE ROXBOROUGH        39.99N 75.19W
08/07/2019                   PHILADELPHIA       PA   PUBLIC

            DOWNED TREE ON KELLY DRIVE. TIME ESTIMATED
            FROM RADAR.

&&

CMS
Local storm report, Aug 7, 3:40 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 PM EDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     ABINGTON                40.12N 75.13W
08/07/2019                   MONTGOMERY         PA   COUNTY OFFICIAL

            SEVERAL TREES AND POWER LINES DOWN IN THE
            AREA. TIME ESTIMATED FROM RADAR.

&&

CMS
Local storm report, Aug 7, 3:42 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
442 PM EDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     2 WSW LIBERTY TWP       40.85N 74.98W
08/07/2019                   WARREN             NJ   COUNTY OFFICIAL

            SEVERAL REPORTS OF POWER LINES DOWN IN THE
            AREA. TIME ESTIMATED FROM RADAR.

&&

CMS
Special weather statement, Aug 7, 3:44 PM EST, 1 minute before
Special Weather Statement
National Weather Service Mount Holly NJ
444 PM EDT Wed Aug 7 2019

DEZ001-MDZ008-012-072115-
New Castle-Cecil-Kent-
444 PM EDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE...
NORTHEASTERN KENT AND SOUTHEASTERN CECIL COUNTIES...

At 444 PM EDT, a strong thunderstorm was located over Warwick, or
near Middletown, moving northeast at 20 mph.

Wind gusts up to 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Middletown, Cecilton, Warwick, Sassafras, Delaney Corner, Mount
Pleasant, Bohemias Mills, Glasgow, Townsend, Chesapeake City and
Odessa.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3939 7592 3960 7575 3951 7558 3946 7559
      3944 7558 3942 7554 3930 7569 3929 7576
      3926 7576 3935 7587 3935 7588 3936 7588
      3935 7589
TIME...MOT...LOC 2044Z 216DEG 16KT 3941 7578

MPS
Local storm report, Aug 7, 3:45 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 PM EDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     1 S PORT MURRAY         40.77N 74.91W
08/07/2019                   WARREN             NJ   COUNTY OFFICIAL

            DOWNED TREE ON PORT MURRAY ROAD. TIME
            ESTIMATED FROM RADAR.

&&

CMS

The radar

The Philadelphia radar (KDIX), 60 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

17 flash flood. Local standard time, as filed.

Flash Flood, Philadelphia

When
August 7, 3:45 PM EST to 7:00 PM EST
Where
Philadelphia County, 1.11 mi SSW of Crescentville to 0.66 mi W of Crescentville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.015, -75.108

Major flooding occurred along the Frankford Creek in Philadelphia.

Flash Flood, Delaware

When
August 7, 4:10 PM EST to 6:00 PM EST
Where
Delaware County, 0.65 mi SE of Edgemont to 0.66 mi E of Edgemont
Cause
Heavy Rain
Reported by
County Official
Coordinates
39.964, -75.420

Two water rescues took place in Newtown Township. One was at the intersection of Gradyville Road and Bishop Hollow Road, and the other was at the intersection of South Newtown Street Road and Troop Farm Road.

Flash Flood, Montgomery

When
August 7, 4:15 PM EST to 6:00 PM EST
Where
Montgomery County, 0.31 mi WNW of Lafayette Hill to 0.77 mi W of Lafayette Hill
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
40.081, -75.256

A water rescue took place along Harts Lane in Whitemarsh Township.

Flash Flood, Delaware

When
August 7, 4:20 PM EST to 5:20 PM EST
Where
Delaware County, 0.57 mi WNW of Edgemont to 0.35 mi ESE of Florida Park
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.974, -75.439

Minor flooding occurred along Crum Creek near Newtown Square.

Flash Flood, Montgomery

When
August 7, 4:25 PM EST to 6:30 PM EST
Where
Montgomery County, 0.24 mi NE of Ardmore to 0.22 mi NE of Ardmore
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
40.003, -75.297

A water rescue took place along East County Line Road at Simpson Road in Ardmore.

Flash Flood, Delaware

When
August 7, 4:25 PM EST to 6:30 PM EST
Where
Delaware County, 0.45 mi SSE of Ardmore to 0.58 mi WSW of Ardmore
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.994, -75.298

A total of 18 homes in Haverford Township were evacuated due to flooding along the Cobbs Creek.

Flash Flood, Philadelphia

When
August 7, 4:35 PM EST to 5:50 PM EST
Where
Philadelphia County, 1.55 mi WSW of Overbrook to 1.28 mi W of Overbrook
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.975, -75.278

Moderate flooding occurred along Cobbs Creek in Philadelphia.

Flash Flood, Montgomery

When
August 7, 4:40 PM EST to 6:00 PM EST
Where
Montgomery County, 0.64 mi SSW of Gladwyne to 0.77 mi SSW of Gladwyne
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.041, -75.254

A water rescue took place along Hollow Road near Interstate 76 in Lower Merion Township.

Flash Flood, Montgomery

When
August 7, 4:40 PM EST to 6:00 PM EST
Where
Montgomery County, 0.25 mi NW of Wynnewood to 0.2 mi NNW of Wynnewood
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.003, -75.273

A water rescue took place along Wynnewood Road near Penn Road in Wynnewood.

Flash Flood, Delaware

When
August 7, 4:40 PM EST to 6:00 PM EST
Where
Delaware County, 0.33 mi NW of Ithan to 0.3 mi E of Ithan
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.034, -75.374

A water rescue took place along Conestoga Road in Radnor Township.

Flash Flood, Delaware

When
August 7, 4:40 PM EST to 6:30 PM EST
Where
Delaware County, 0.71 mi NNE of Moylan Rose Vly to 0.26 mi WNW of Sandy Bank
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.909, -75.393

Moderate flooding occurred along the Ridley Creek near Media.

Flash Flood, Philadelphia

When
August 7, 4:50 PM EST to 6:30 PM EST
Where
Philadelphia County, 1.51 mi SE of Manayunk to 1.57 mi SE of Manayunk
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.007, -75.208

Interstate 76 westbound was closed near City Avenue in Philadelphia due to flash flooding.

Flash Flood, Delaware

When
August 7, 4:55 PM EST to 6:30 PM EST
Where
Delaware County, 0.45 mi WSW of Brookhaven to 0.77 mi NW of Brookhaven
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.868, -75.408

Moderate flooding occurred along the Chester Creek in Aston Township and Middletown Township.

Flash Flood, Delaware

When
August 7, 5:00 PM EST to 6:30 PM EST
Where
Delaware County, 0.91 mi NW of Oakmont to 1.1 mi S of Foxcroft
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.987, -75.334

Interstate 476 northbound near PA Route 3 in Marple Township was impassable due to flash flooding.

Flash Flood, Philadelphia

When
August 7, 5:10 PM EST to 7:00 PM EST
Where
Philadelphia County, 2.03 mi SSW of Bustleton to 0.86 mi S of Bustleton
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.051, -75.039

Minor flooding occurred along the Pennypack Creek in Northeast Philadelphia.

Flash Flood, Delaware

When
August 7, 5:10 PM EST to 6:30 PM EST
Where
Delaware County, 0.78 mi SE of Briarcliff to 0.83 mi SW of Collingdale
Cause
Heavy Rain
Reported by
County Official
Coordinates
39.911, -75.291

A water rescue took place along Groce Avenue in Darby Township.

Flash Flood, Delaware

When
August 7, 5:25 PM EST to 6:30 PM EST
Where
Delaware County, 0.4 mi S of Pilgrim Gardens to 0.35 mi WSW of Pilgrim Gardens
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.944, -75.329

Flood waters from the Darby Creek inundated parts of West Rolling Road in Springfield Township.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2019Every state in 2019This day in weather historyWarnings in Pennsylvania, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838715, 838716, 838717, 838720, 838718, 838736, 838719, 838721, 838723, 838724, 838725, 838726, 838729, 838727, 838730, 838731, 838733.